Tornadoes · United States · Arkansas · 2011
EF2 tornado, Willow Belle to Culler, Arkansas, April 15, 2011
From Willow Belle to Culler, this EF2 tornado ran 7.0 miles across Lonoke County on April 15, 2011, touching down at 2:17 AM CDT and reaching 200 yards wide. It killed nobody, and did $20 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 15, 2011
- Touchdown
- 2:17 AM CDT (07:17 UTC)
- Lifted
- 2:26 AM CDT (07:26 UTC)
- On the ground
- 9 minutes
- Path length
- 7.0 miles (11.2 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20 million
- Crop damage
- $50,000
- County
- Lonoke County
- Touchdown point
- 34.649, -91.965
- Lift-off point
- 34.700, -91.859
- Record number
- 1104150117-01
What the Weather Service recorded
A cold front and strong area of low pressure aloft approached Arkansas on the 14th. The result was an outbreak of severe weather from the evening of the 14th through the pre-dawn hours of the 15th. Several tornadoes occurred. Additionally, storms developed into line segments which often bowed out, creating damaging thunderstorm winds.
This tornado exited Pulaski County north-northeast of Wampoo and entered Lonoke County west-southwest of Willow Belle. In Lonoke County, most of the tornado's track was across open farm fields. A few trees were blown down.
A tornado destroyed 51 large steel power transmission towers. These towers carried 500 kilovolt transmission lines. For the most part, the towers fell into open farm fields, but one fell into a pond on a fish farm. The power cables that fell with the towers blocked a number of roads, including Arkansas Highway 31. Power poles, power lines, and trees were blown down as well.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Apr 15, 12:55 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 15, 12:55 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1255 AM CDT FRI APR 15 2011 .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE STATE FROM WEST TO EAST DURING THE OVERNIGHT HOURS. THE MAIN LINE OF STORMS ASSOCIATED WITH THE FRONT IS PUSHING FROM WEST TO EAST...WHILE MEANWHILE THUNDERSTORMS ARE CONTINUING TO DEVELOP OUT AHEAD OF THE MAIN LINE MOVING IN A SOUTH TO NORTH DIRECTION. WINDS WILL BE GUSTY...BLOWING UP TO 30 MILES PER HOUR OUT OF THE SOUTHEAST...THEN SHIFTING OUT OF THE WEST AFTER THE LINE. WINDS WILL CONTINUE TO BE GUSTY ON FRIDAY AFTER THE SHOWERS AND THUNDERSTORMS CLEAR THE AREA. SHOWERS WILL LINGER ACROSS THE NORTH AS WRAP AROUND PRECIP MOVES THROUGH THE STATE COMING TO AN END FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 651 PM CDT THU APR 14 2011/ AVIATION... TSTMS FROM OK WILL ENTER WRN AR LATER THIS EVE AND SHOULD SHIFT E OF ALL TAF SITES BY MID MORNING FRI. TIMING OF STORMS WAS PRETTY MUCH IN LINE WITH NAM AND GFS. HOWEVER...SOME OF THE MODELS HAVE BEEN INDICATING SCT TS DEVELOPMENT OUT AHEAD OF OK STORMS THIS EVENING /AND ISOLATED STORM HAS POPPED UP IN SERN OK/...SO ALLOWED FOR A LONGER AMOUNT OF TIME FOR TS AT THE TAF SITES. UNTIL TSTMS ARRIVE...CONDITONS SHOULD BE VFR WITH GUSTY S-SW SURFACE WIND. CEILING LOWERING TO MVFR/OCNL IFR DUE TO CEILINGS AND VISIBILITIES AS TSTMS MOVE THROUGH. ALSO...VERY GUSTY WINDS SHOULD ACCOMPANY THE STORMS. CONTINUED MVFR FOR AWHILE FRI MORNING...THEN BECOMING VFR. GUSTY WSW-W WINDS THROUGHOUT THE DAY FRI. PREV DISCUSSION... /ISSUED 320 PM CDT THU APR 14 2011/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT DEEPENING LOW PRES SYS WAS CENTERED ACRS CNTRL KS AT MID AFTN. LOW LVL MOISTURE CONTD TO ADVECT NWD INTO ERN OK AND SWRN AR. CDFNT/DRYLINE WAS ALIGNED SWD FM THE LOW ACRS CNTRL OK. TEMPS HAVE WARMED INTO THE 70S AND LOWERS 80S ACRS THE FA. CURRENT FCST THINKING RMNS UNCHANGED AS STRONG/SVR STORMS EXPECTED TO AFFECT THE AREA TNGT INTO FRI. SCTD TO NUMEROUS SHRA/TSRA WL DVLP BY LATE THIS AFTN/EVENING ACRS ERN OK AND EVENTUALLY AFFECT PARTS OF WRN AR...WHERE DISCRETE STORMS COULD PRODUCE ISOLD TORNADOES THRU THE EVENING HRS. ACTIVITY EXPECTED TO EVENTUALLY ORGANIZED INTO A BROKEN LINE OF STORMS AS THE NIGHT PROGRESSES...WITH THE FOCUS FOR WIND DAMAGE AND LARGE HAIL CONTG INTO FRI. PRECIP WL TAPER OFF FM THE W LATE TNGT AND FRI AS THE FNT SHIFTS E OF AR. WITH SFC LOW EXPECTED TO BE CENTERED OVR MO ON FRI...GUSTY W/SWLY WINDS WL BE COMMON. WENT AHEAD AND POSTED A LAKE WIND ADVY ACRS THE FA FOR FRI. LATER SHIFTS CAN MONITOR TRENDS FOR A POSSIBLE UPGRADE TO A WIND ADVY OVR PARTS OF THE AREA. CYCLONIC FLOW WL RESULT IN PLENTY OF WRAPAROUND MOISTURE WL KEEP CLOUDS ACRS MUCH OF THE STATE FRI NGT AND SAT. CANNOT RULE OUT SOME LEFTOVER SHOWERS FRI NGT OVR NRN AR. WINDS WL SUBSIDE HEADING INTO SAT WITH COOLER AND DRIER AIRMASS. HIGH PRES WL SETTLE OVR THE SAT NGT BEFORE SHIFTING EWD BY SUN. SLY FLOW WL RETURN SUN AFTN WL SOME INCRS IN MOISTURE COMMENCING BY SUN NGT. LONG TERM...MONDAY THROUGH THURSDAY IT APPEARS A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST UNITED STATES THROUGH THE FIRST PART OF THE EXTENDED PERIOD. A COLD FRONT WILL APPROACH FROM THE NORTHWEST...AND WILL LIKELY STALL ON TUESDAY AS IT ENCOUNTERS THE RIDGE. A COUPLE OF WAVES OF LOW PRESSURE WILL FORM ALONG THE FRONT THROUGH THURSDAY...WITH THE FRONT WAVERING ACROSS THE STATE. THE FRONT WILL BRING UNSETTLED CONDITIONS...WITH CLOUDS/SCATTERED THUNDERSTORMS EXPECTED. THE FRONT WILL BE A FOCUS FOR LOCALLY HEAVY RAIN...AND WILL HAVE TO MONITOR THE SITUATION FOR EXCESSIVE PRECIPITATION AMOUNTS. THIS WILL BE MOST FAVORED OVER NORTHERN/CENTRAL SECTIONS OF ARKANSAS. AT OR ABOVE NORMAL TEMPERATURES ARE IN THE FORECAST. HOWEVER...THIS WILL BE HIGHLY DEPENDENT ON THE PLACEMENT OF THE FRONT AND CLOUDS/PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 43 63 43 73 / 20 10 10 10 CAMDEN AR 46 69 45 78 / 10 0 10 10 HARRISON AR 42 61 40 71 / 20 10 10 10 HOT SPRINGS AR 45 68 44 76 / 10 0 10 10 LITTLE ROCK AR 46 67 45 75 / 10 10 10 10 MONTICELLO AR 48 69 45 75 / 10 0 10 10 MOUNT IDA AR 41 67 43 76 / 10 0 10 10 MOUNTAIN HOME AR 40 60 41 72 / 20 10 10 10 NEWPORT AR 43 64 43 72 / 20 10 10 10 PINE BLUFF AR 46 68 45 75 / 10 0 10 10 RUSSELLVILLE AR 41 65 45 75 / 20 10 10 10 SEARCY AR 45 65 44 74 / 20 10 10 10 STUTTGART AR 48 67 44 73 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE- CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...225
Hazardous weather outlook, Apr 14, 4:51 AM CDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 451 AM CDT THU APR 14 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 451 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED WESTERN ARKANSAS UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...WITH A SLIGHT RISK OVER THE REMAINDER OF THE STATE. A POTENT STORM SYSTEM DEVELOPING OUT IN THE PLAINS WILL APPROACH ARKANSAS LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN OKLAHOMA LATE THIS AFTERNOON. THESE STORMS WILL MOVE INTO WESTERN ARKANSAS DURING THE EVENING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THESE STORMS ACROSS THE CENTRAL THIRD OF ARKANSAS BY MID TO LATE EVENING. SOME OF THE STORMS THAT DEVELOP TONIGHT WILL BECOME SEVERE. THESE SEVERE STORMS WILL HAVE THE CAPABILITY TO PRODUCE HAIL ONE INCH IN DIAMETER OR GREATER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND EVEN TORNADOES. REGARDING TORNADOES...AT THIS TIME IT APPEARS THAT THE GREATEST RISK FOR TORNADOES WILL PRIMARILY BE IN AREAS WEST OF A LINE FROM CLARKSVILLE...TO HOT SPRINGS...TO GURDON...AND BETWEEN 7 PM AND MIDNIGHT. AFTER MIDNIGHT...THE STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AND MOVE ACROSS THE REMAINDER OF CENTRAL ARKANSAS AND INTO EASTERN ARKANSAS. THE STORMS WILL EXIT THE STATE DURING THE MORNING HOURS. IT IS IMPORTANT TO REMEMBER THAT...WHILE THE RISK OF SEVERE THUNDERSTORMS MAY BE HIGHEST IN THE WEST...THERE WILL BE A SEVERE WEATHER THREAT IN ALL PARTS OF THE STATE TONIGHT. PEOPLE SHOULD MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WATCH OR WARNING IS ISSUED FOR THEIR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
In the hours before
Local storm report, Apr 15, 1:42 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
142 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM HAIL HASKELL 34.51N 92.64W
04/15/2011 M1.00 INCH SALINE AR TRAINED SPOTTER
0141 AM TSTM WND DMG HASKELL 34.51N 92.64W
04/15/2011 SALINE AR TRAINED SPOTTER
SEVERAL TRRRES HAVE FALLEN.
&&
227Local storm report, Apr 15, 1:43 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
143 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM TSTM WND DMG MALVERN 34.37N 92.82W
04/15/2011 HOT SPRING AR TRAINED SPOTTER
POWERLINES ARE DOWN AND POWER IS OUT IN PARTS OF MALVERN.
&&
227Local storm report, Apr 15, 1:49 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
149 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM HAIL CONGO 34.65N 92.58W
04/15/2011 E1.75 INCH SALINE AR LAW ENFORCEMENT
0147 AM TSTM WND DMG PARON 34.77N 92.75W
04/15/2011 SALINE AR LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED HEADING INTO PARON. DEBRIS HAS BEEN
REPORTED WITH TREES DOWN.
&&
227Local storm report, Apr 15, 1:57 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
157 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TSTM WND DMG GREENBRIER 35.23N 92.38W
04/15/2011 FAULKNER AR TRAINED SPOTTER
TREES DOWN ACROSS THE CITY AND FAULKNER COUNTY.
&&
227Local storm report, Apr 15, 1:58 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
158 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TSTM WND DMG MALVERN 34.37N 92.82W
04/15/2011 HOT SPRING AR TRAINED SPOTTER
TREES DOWN ALONG HWY 167.
&&
227Local storm report, Apr 15, 2:17 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL NORTH LITTLE ROCK 34.79N 92.26W
04/15/2011 E1.00 INCH PULASKI AR NWS EMPLOYEE
0210 AM HAIL NORTH LITTLE ROCK 34.79N 92.26W
04/15/2011 E1.75 INCH PULASKI AR TRAINED SPOTTER
LOCATED IN LAKEWOOD VILLAGE.
&&
227The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
7.3 hours before the tornado, 180 km from the path. April 15, 2011.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -128 J/kg
- Surface CAPE
- 23 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
- 0-3 km lapse rate
- 6.8 K/km
Little Rock, AR (KLZK), 12:00Z
4.7 hours after it, 180 km from the path. April 15, 2011.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -230 J/kg
- Surface CAPE
- 67 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
The surface observations
Little Rock/Adams (LIT), 30 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Little Rock radar (KLZK), 37 km away, was scanning. The volume nearest the touchdown began at 07:15 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2011 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of April 15, 2011
74 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 15 | 1:13 AM CDT | EF1 | Garland, AR | 7.3 | 250 | $240,000 | ||
| April 15 | 1:38 AM CDT | EF1 | Saline, AR | 3.0 | 250 | $40,000 | ||
| April 15 | 1:47 AM CDT | EF1 | Saline, AR | 16.9 | 350 | $775,000 | ||
| April 15 | 1:57 AM CDT | EF1 | Pulaski, AR | 3.9 | 475 | 2 | 2 | $39 million |
| April 15 | 2:01 AM CDT | EF1 | Pulaski, AR | 6.6 | 200 | $2.0 million | ||
| April 15 | 2:09 AM CDT | EF1 | Pulaski, AR | 6.8 | 200 | 1 | $455,000 | |
| April 15 | 6:26 AM CDT | EF0 | Issaquena, MS | 1.7 | 75 | $50,000 | ||
| April 15 | 10:11 AM CDT | EF0 | Wayne, MS | 0.0 | 50 | |||
| April 15 | 10:51 AM CDT | EF3 | Hinds, MS | 16.5 | 528 | 10 | $8.0 million | |
| April 15 | 11:20 AM CDT | EF1 | Clarke, AL | 3.3 | 500 | $102,000 | ||
| April 15 | 11:22 AM CDT | EF1 | Rankin, MS | 7.4 | 200 | $6,000 | ||
| April 15 | 11:24 AM CDT | EF0 | Choctaw, AL | 0.1 | 50 | $60,000 | ||
| April 15 | 11:26 AM CDT | EF0 | Choctaw, AL | 4.7 | 100 | $40,000 | ||
| April 15 | 11:41 AM CDT | EF1 | Washington, MS to AL | 5.1 | 200 | $312,000 | ||
| April 15 | 11:43 AM CDT | EF1 | Rankin, MS | 7.6 | 200 | $400,000 | ||
| April 15 | 11:48 AM CDT | EF1 | Choctaw, AL | 16.7 | 200 | $40,000 | ||
| April 15 | 11:58 AM CDT | EF1 | Scott, MS | 7.0 | 200 | $375,000 | ||
| April 15 | 12:04 PM CDT | EF2 | Washington, AL | 0.9 | 150 | 1 | $50,000 | |
| April 15 | 12:53 PM CDT | EF3 | Neshoba, MS to AL | 48.5 | 1,760 | 5 | $19 million | |
| April 15 | 1:35 PM CDT | EF1 | Pike, MO | 3.0 | 50 | |||
| April 15 | 1:39 PM CDT | EF0 | Copiah, MS | 1.0 | 200 | $2,000 | ||
| April 15 | 1:47 PM CDT | EF1 | Smith, MS | 3.8 | 100 | $18,000 | ||
| April 15 | 1:54 PM CDT | EF1 | Holmes, MS | 6.1 | 150 | $10,000 | ||
| April 15 | 2:19 PM CDT | EF2 | Attala, MS | 3.7 | 200 | 2 | $35,000 | |
| April 15 | 2:23 PM CDT | EF1 | Smith, MS | 6.9 | 150 | $15,000 | ||
| April 15 | 2:33 PM CDT | EF0 | Attala, MS | 4.5 | 75 | |||
| April 15 | 3:03 PM CDT | EF2 | Sumter, AL | 4.5 | 200 | $2.1 million | ||
| April 15 | 3:04 PM CDT | EF1 | Jasper, MS | 1.2 | 440 | $25,000 | ||
| April 15 | 3:06 PM CDT | EF1 | Monroe, AL | 0.8 | 100 | |||
| April 15 | 3:14 PM CDT | EF3 | Greene, AL | 18.4 | 500 | $7.1 million | ||
| April 15 | 3:33 PM CDT | EF2 | Hale, AL | 2.2 | 700 | $374,000 | ||
| April 15 | 3:53 PM CDT | EF2 | Sumter, AL | 8.9 | 200 | $3.9 million | ||
| April 15 | 4:00 PM CDT | EF1 | Bibb, AL | 21.8 | 1,760 | $89,000 | ||
| April 15 | 4:08 PM CDT | EF1 | Clarke, MS to AL | 24.5 | 470 | $200,000 | ||
| April 15 | 4:35 PM CDT | EF2 | Sumter, AL | 8.7 | 325 | 1 | ||
| April 15 | 4:44 PM CDT | EF2 | Hale, AL | 24.1 | 880 | $3.4 million | ||
| April 15 | 4:59 PM CDT | EF1 | Jasper, MS | 1.6 | 880 | $35,000 | ||
| April 15 | 4:59 PM CDT | EF0 | Shelby, AL | 1.4 | 50 | $15,000 | ||
| April 15 | 5:04 PM CDT | EF3 | Marengo, AL | 15.3 | 800 | 1 | 4 | $4.0 million |
| April 15 | 5:11 PM CDT | EF2 | Monroe, AL | 0.9 | 150 | $200,000 | ||
| April 15 | 5:19 PM CDT | EF2 | Marengo, AL | 5.4 | 575 | $1.0 million | ||
| April 15 | 5:29 PM CDT | EF2 | Monroe, AL | 22.3 | 300 | $390,000 | ||
| April 15 | 5:30 PM CDT | EF1 | Mason, IL | 3.1 | 100 | 1 | $300,000 | |
| April 15 | 5:35 PM CDT | EF2 | Marengo, AL | 10.9 | 600 | $1.8 million | ||
| April 15 | 5:44 PM CDT | EF1 | Shelby, AL | 4.4 | 100 | $29,000 | ||
| April 15 | 6:00 PM CDT | EF0 | Perry, AL | 4.7 | 150 | $23,000 | ||
| April 15 | 6:12 PM CDT | EF2 | Choctaw, AL | 38.8 | 800 | $8.8 million | ||
| April 15 | 6:22 PM CDT | EF0 | Menard, IL | 1.2 | 50 | $10,000 | ||
| April 15 | 6:25 PM CDT | EF2 | Perry, AL | 0.8 | 500 | $38,000 | ||
| April 15 | 6:25 PM CDT | EF1 | Menard, IL | 1.7 | 150 | $450,000 | ||
| April 15 | 7:50 PM EDT | EF0 | Harris, GA | 0.4 | 50 | $5,000 | ||
| April 15 | 7:05 PM CDT | EF1 | Dallas, AL | 0.1 | 75 | $21,000 | ||
| April 15 | 7:23 PM CDT | EF0 | Lowndes, AL | 2.7 | 75 | $21,000 | ||
| April 15 | 7:45 PM CDT | EF3 | Greene, MS to AL | 18.3 | 500 | 4 | 28 | $13 million |
| April 15 | 7:48 PM CDT | EF1 | Dallas, AL | 0.2 | 100 | $25,000 | ||
| April 15 | 8:04 PM CDT | EF1 | Dallas, AL | 1.6 | 250 | $70,000 | ||
| April 15 | 8:12 PM CDT | EF0 | Trigg, KY | 0.3 | 50 | $8,000 | ||
| April 15 | 8:14 PM CDT | EF1 | Trigg, KY | 2.5 | 125 | $30,000 | ||
| April 15 | 8:48 PM CDT | EF1 | Autauga, AL | 7.9 | 200 | $440,000 | ||
| April 15 | 8:56 PM CDT | EF1 | Autauga, AL | 13.4 | 200 | $458,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.